Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 222, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 1, 2003, 2:56 PM CDT for Jefferson County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2003, 2:56 PM CDT (19:56 UTC)
- Expired
- Aug 1, 2003, 3:45 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS53 KLSX 011956 SVRLSX MOC099-186-187-012045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT FRI AUG 1 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI NORTHWESTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 345 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF DE SOTO...MOVING EAST AT 20 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING HAIL. * LOCATIONS IMPACTED INCLUDE... OLYMPIAN VILLAGE CRYSTAL CITY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3810 9068 3793 9061 3804 9012 3823 9036 $$ WDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:30 AM CDT, 12 hours 26 minutes earlier.
Area forecast discussion, Aug 1, 2:30 AM CDT, 12 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT THU JUL 31 2003 .DISCUSSION... AREA OF CONVECTION MOVING INTO EAST CENTRAL MO LOOKS LIKE IT HAS STOPPED DEVELOPING TO THE WEST. SHORT WAVE MOVG ACRS ALONG WITH WARM AIR ADVECTION TRIGGERING THE STORMS. BELIEVE THIS WILL ALL MOVE EAST WITH TIME LEAVING FRI AM DRY. MAY HAVE TO WAIT UNTIL THE LAST MINUTE TO DECIDE WHAT TO DO WITH ANY AM POPS DEPENDING ON PROGRESS OF STORMS. OTHERWISE MDLS IN FAIRLY GOOD AGREEMENT WITH OVERALL PATTERN. ETS IS PUSHING THE GREAT LAKES LOW FURTHER SOUTH WHICH MAY BE OVERDONE. FROM WHAT I HAVE SEEN THE AVN HAS BEEN MORE CONSISTENT WITH THE TRACK. HOWEVER THE AVN HOLDS ONTO PRECIP LONGER. PREFER THE ETA SOLUTION OF SHUTTING OFF THE PRECIP FROM N TO S ON SAT. 850 MB WIND SWINGS AROUNG TO NRLY BY 18Z ACRS MUCH OF THE CWA WHICH SHOULD PUSH PRECIP S. MDLS HINTING AT SOME SHOWERS FOR SAT NIGHT AND SUN ACROSS THE EASTERN AREAS. WOULD NOT BE SURPRISED TO SEE SOME POP UP DUE TO THE CYCLONIC FLOW ASSOCIATED WITH THE UPPER LOW, BUT WILL KEEP CURRENT DRY FCST RUNNING SINCE I WOULD NOT INSERT MUCH MORE THAT A CHANCE POP ANYWAY. BEYOND THAT NW FLOW AT VIRTUALLY ALL LEVELS WILL KEEP CONDITIONS MILD AND DRY. AVN PRODUCES SOME WARN AIR ADVECTION PRECIP FOR TUE INTO WED ACRS SW MO AND TRIES TO MOVE IT NE. WILL KEEP THE CURRENT DRY FCST RUNNING AND LET ANOTHER SET OF MODLE RUNS GO TO SEE HOW THIS PREGRESSES. NOT MUCH CHANGE IN TEMPS FROM PREVIOUS FCST. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE.
Hazardous weather outlook, Aug 1, 9:15 AM CDT, 5 hours 41 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021100- HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ST LOUIS MO 915 AM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE RISK FOR SEVERE THUNDERSTORMS HAS BEEN UPGRADED TO A MODERATE RISK FOR THE ENTIRE FORECAST AREA FOR THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. THESE STORMS WILL DEVELOP QUICKLY AND MOVE SOUTHEAST ACROSS THE AREA. THE PRIMARY SEVERE THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE WITH SOME OF THE STORMS. WIDESPREAD WIND DAMAGE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCE FOR THUNDERSTORMS SATURDAY MORNING GENERALLY SOUTH AND EAST OF INTERSTATE 55 IN ILLINOIS AND INTERSTATE 44 IN MISSOURI. THE CHANCE OF THUNDERSTORMS WILL CONTINUE FOR THE AFTERNOON ACROSS SOUTHEAST MISSOURI AND PARTS OF SOUTHERN ILLINOIS. MORE THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY...PRIMARILY ACROSS SOUTHERN MISSOURI. SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:49 PM CDT | Flash Flood Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 5 hr |
| Aug 1, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 49 min |
| Aug 1, 5:06 PM CDT | Tornado Warning | LSX | Madison, Saint Francois | 39 min |
| Aug 1, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 22 min |
| Aug 1, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 46 min |
| Aug 1, 5:45 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 45 min |
| Aug 1, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 62 min |
| Aug 1, 6:33 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.